Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Spokane, WA

July 30, 20065 counties in Idaho

NWS Spokane, WA issued this red flag warning at Jul 30, 2006, 3:10 AM PDT for 5 counties in Idaho. It took effect at Jul 30, 2006, 12:00 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2006, 3:10 AM PDT (10:10 UTC)
In effect from
Jul 30, 2006, 12:00 PM PDT
Expired
Jul 30, 2006, 2:39 PM PDT
In force
3 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2883 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 301010
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
310 AM PDT SUN JUL 30 2006

IDZ101-WAZ673-686-687-301815-
/O.UPG.KOTX.FW.A.0001.060730T1900Z-060731T0200Z/
/O.NEW.KOTX.FW.W.0001.060730T1900Z-060731T0200Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
310 AM PDT SUN JUL 30 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A VERY STRONG TROUGH OF LOW PRESSURE WILL MOVE OVER THE DISTRICTS
OF NORTH IDAHO AND EASTERN WASHINGTON TODAY. THIS TROUGH WILL
PUSH A STRONG COLD FRONT THROUGH THE AREA...RESULTING IN THE
POTENTIAL FOR STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE
HUMIDITY VALUES.

SUSTAINED SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH WILL
BE POSSIBLE EAST OF A LINE FROM MOSES LAKE TO REPUBLIC BY SUNDAY
AFTERNOON AND CONTINUING INTO EARLY EVENING. WIND PRONE LOCATIONS
SUCH AS SOUTHWEST FACING SLOPES AND PORTIONS OF THE COLUMBIA
BASIN WILL SEE THE BEST CHANCE OF ENCOUNTERING THESE WINDS.
MEANWHILE RELATIVE HUMIDITY VALUES MAY RANGE FROM 15 TO
25 PERCENT OVER THE VALLEYS AND 20 TO 30 PERCENT OVER THE
MOUNTAINS. THE CONDITIONS ARE EXPECTED TO MODERATE AFTER 7 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS86 KOTX 302139
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
239 PM PDT SUN JUL 30 2006


IDZ101-WAZ673-686-687-302245-
/O.CAN.KOTX.FW.W.0001.000000T0000Z-060731T0200Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
239 PM PDT SUN JUL 30 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING. WHILE BREEZY CONDITIONS WILL PERSIST THROUGH THE
REMAINDER OF THE AFTERNOON...RELATIVE HUMIDITIES WILL NOT ACHIEVE
THE CRITICAL THRESHOLDS TO JUSTIFY CONTINUING THE WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:28 AM PDT, 42 minutes earlier.

Area forecast discussion, Jul 30, 2:28 AM PDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
228 AM PDT SUN JUL 30 2006

.SYNOPSIS...
A MORE NOTICEABLE CHANGE TOWARD COOLER AND UNSETTLED WEATHER IS
EXPECTED TODAY AS A LOW PRESSURE SYSTEM OFF THE PACIFIC OCEAN MOVES
INTO THE INLAND NORTHWEST SUNDAY AFTERNOON AND EVENING. THIS WILL
BRING BREEZY WINDS TO MOST LOCATIONS AND ONLY A SLIGHT CHANCE OF
THUNDER. SEASONABLE TEMPERATURES AND FAST MOVING DISTURBANCES WILL
CHARACTERIZE THE WORK WEEK.

&&

.DISCUSSION...
TODAY AND TONIGHT...A PACIFIC LOW OFF OF VANCOUVER ISLAND WILL EJECT
INLAND TODAY...PUSHING A COLD FRONT ACROSS THE INLAND NORTHWEST. AN
UPPER LEVEL FRONT WILL BE EXITING NORTH IDAHO EARLY THIS MORNING...
FOLLOWED THE LOW LEVEL FRONT LATER THIS MORNING. SOME PRE-FRONTAL
SPRINKLES ARE POSSIBLE IN NORTH IDAHO EARLY...BUT FOR THE MOST PART
THE FRONTAL PASSAGE WILL BE DRY. THE BIG STORY WILL BE BREEZY
AND GUSTY WINDS. STRONG CAA ALONG WITH A JET ALOFT WILL ENHANCE THE
WINDS ESPECIALLY DURING THE AFTERNOON UNDER MAX MIXING. THE
STRONGEST WINDS WILL STRETCH FROM THE LEE OF THE CASCADES...ACROSS
THE BASIN INTO THE SPOKANE AREA AND THE PALOUSE. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON AND EVENING DUE TO
STRONG WINDS AND LOW HUMIDITIES FOR THE AREA OF STRONGEST WINDS. AT
THIS TIME...THE TRICKY PART WILL BE THE HUMIDITY VALUES WHICH WILL
BE ON THE INCREASE TODAY...MAKING IT A MARGINAL EVENT. WILL NEED SOME
DRIER AIR TO MIX DOWN TO THE SURFACE UNDER THE BREEZY WINDS...SO WILL
NOT RULE IT OUT. THE CORE OF THE UPPER LOW WILL ROLL ACROSS THE NRN
TIER ZONES THIS AFTERNOON. THIS COUPLED WITH THE SURFACE BASED
INSTABILITY HAS THE POTENTIAL FOR ISOLATED CONVECTION. THE COOL-DOWN
WILL BE NOTICEABLE TODAY WITH TEMPERATURES IN THE 70S TO LOWER 80S.
THE WINDS WILL TAPER OFF THIS EVENING AS SKIES CLEAR...MAKING IT A
RATHER COOL NIGHT ESPECIALLY IN THE SHELTERED VALLEYS. RFOX.

MON THROUGH SAT...LONGWAVE PATTERN FOR THE REST OF THE SHORT-RANGE
FCST...AND THE ENTIRE EXTENDED-RANGE FCST...WILL BE CHARACTERIZED BY
A BROAD UPPER TROF OVER THE PACIFIC NW. THERELL BE TWO MAIN SHORT-
WAVES OF INTEREST...WAVE NUMBER ONE LIFTING NE THRU OREGON MON/MON
NT AND THE SECOND STRONGER FEATURE DROPPING SE INTO THE PAC NW
THURS AND FRI. HAVE KEPT THE FCST ESSENTIALLY DRY FOR MON/MON NT
AS A TRAILING VORT MAX TRAVELING ON THE TAIL END OF TODAYS COLD-
FRONT MOVES OUT OF ERN ORE AND INTO C ID. MAIN CHALLENGE WILL BE
HOW FAR N THE WARM-FRONT/STRETCHING DEFORMATION AXIS AND SW-NE
ORIENTED BAND OF PCPN WILL REACH. CAMAS PRAIRIE SHOULD BE THE LIKELY
NRN LIMIT OF THE PCPN MON NT. DRY ELSEWHERE. FOR THURS AND FRI...
THIS SECOND STRONGER COLD-FRONT APPEARS FAIRLY DRY. AND, WITH A
QUICK FROPA, THE MAIN CONCERN WILL BE THE AFFECT OF WINDS OF ONGOING
WILDFIRES...ESPECIALLY IN THE LEE OF THE CASCADES. GOOD NEWS IS THAT
HUMIDITIES ACCOMPANYING THE WINDS WILL BE MANAGEABLE AND NOT TOO LOW.
BZ

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH 12Z MON FOR ALL
AREA TAF SITES. LAYERS OF SMOKE ALOFT FROM FIRES TO THE SOUTH
THROUGH WEST...WILL MOVE ACROSS THE AREA TOWARD THE NE. EXPECT LOCAL
MVFR CONDITIONS FROM SMOKE... PRIMARILY ALONG THE EAST SLOPES AND IN
THE OKANOGAN VALLEY AND HIGHLANDS. ANTICIPATE BREEZY WINDS WITH
HIGHER GUSTS ACROSS MUCH OF THE AREA AFTER 18Z SUNDAY. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        75  48  79  51  82  52 /  10  10   0   0   0   0
COEUR DALENE  75  46  78  49  81  50 /  10  10   0   0   0  10
PULLMAN        73  48  78  46  81  47 /  10  10   0   0   0   0
LEWISTON       79  53  85  57  88  58 /  10  10   0   0   0   0
COLVILLE       76  44  81  47  84  48 /  10  10   0   0   0   0
SANDPOINT      72  44  79  48  82  49 /  10  10   0   0   0   0
KELLOGG        73  43  78  48  81  49 /  10  10   0   0   0   0
MOSES LAKE     78  51  80  52  83  53 /  10  10   0   0   0   0
WENATCHEE      78  56  79  57  82  58 /  10  10   0   0   0   0
OMAK           80  52  81  53  84  54 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM NOON TO 7 PM SUNDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS.
WA...FIRE WEATHER WATCH FROM NOON TO 7 PM SUNDAY FOR WASHINGTON
       PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE
       AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WATERVILLE
       PLATEAU.
&&
Hazardous weather outlook, Jul 29, 11:20 AM PDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1120 AM PDT SAT JUL 29 2006

IDZ001>004-026-027-WAZ031>038-041>044-301400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1120 AM PDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND
EAST WASHINGTON.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM NOON TO 7 PM ON SUNDAY FOR
MOST OF THE AREA. MODERATE AND GUSTY WINDS ALONG WITH LOW RELATIVE
HUMIDITIES ARE EXPECTED.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE DETAILS.
SEARFWOTX/WWUS86 KOTX

Nearby

Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.